Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS Springfield, MO

August 3, 2017Cedar County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 3, 2017, 2:16 PM CDT for Cedar County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 2:16 PM CDT (19:16 UTC)
Expired
Aug 3, 2017, 3:00 PM CDT
In force
44 min
Issued by
NWS Springfield, MO

County Cedar County, MO

The radar

The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WWUS83 KSGF 031916
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
216 PM CDT THU AUG 3 2017
 
MOZ078-032000-
Cedar MO-
216 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 300
PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Stockton...                       Umber View Heights...
Bearcreek...                      Masters...
Wagoner...                        Cane Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3772 9396 3774 9361 3758 9362 3757 9378
      3758 9399
TIME...MOT...LOC 1916Z 270DEG 17KT 3766 9390 

$$

Wise

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:31 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 3, 12:31 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1231 PM CDT Thu Aug 3 2017

...18z Aviation Update...

.SHORT TERM...(Today and tonight)
Issued at 231 AM CDT Thu Aug 3 2017

A vigorous upper level shortwave over the Dakotas/Neb will move
east with a trailing cold front beginning to move into our nw
cwfa by early evening. Moderate instability just ahead of the
front w/about 2000 j/kg mlcape and 20-25kts 0-6 km bulk shear
would support some stronger updrafts this afternoon/evening
before diurnal cooling occurs. The negative is a lack of overall
sfc convergence, with winds already expected to be veered ahead of
the sfc boundary. This may limit overall areal coverage and
precip chances. SPC marginal risk over the nw cwfa looks good given
the shear/thermo profile.

Cooler/drier air lags the front a bit, but drier air will work
it's way in overnight with north sfc winds.

.LONG TERM...(Friday through Wednesday)
Issued at 300 AM CDT Thu Aug 3 2017

This period looks unseasonably cool with global med range guidance
showing an unusually deep upper level trough from the Plains to
the northeast U.S. in one form or another. We will see periods of
rain/showers/isolated thunder, but beyond early next week guidance
varies quite a bit on rainfall amounts.

Friday-early Saturday: Very cool temperatures will occur with sfc
high pressure moving from the Plains, becoming centered over
southern MO by the overnight hours/early Sat morning. Highs in 70s
with low in the 50s to near 60 degrees, about 10-15 deg F below
normal.

Saturday afternoon-Sunday: Another system will approach from the
west. Models have caught on to the ECMWF timing which begins to
bring showers into the western cwfa by Sat afternoon with a subtle
lead impulse. The main shortwave and sfc front/wave will move
through Sunday. There will be some instability in place as the
precip first moves in late Sat, but by and large storms will be
harder to come by after the atmosphere gets worked over into
Sunday. Will have to watch rainfall amounts, especially over the
western cwfa Sat night into early Sunday with an increased low
level jet and moisture advection. Could see general 1-3 inch
amounts (highest over our western cwfa), but most areas are dry
enough to take at least some rainfall. So at this point, only
looking at minor/marginal overall flooding hazard threat (see WPC
day three excessive rain graphic). We will continue to monitor
fcst trends.

Sunday night-Monday: A bit of break as Sunday's low center shifts
east and the trailing front moves just off to the south. Some
post frontal low clouds/fog may linger into Monday, especially
over far southern MO.

Tuesday-Wednesday: Have low confidence here, but 00z global
models have backed off on precip amounts during this time. There
is quite a difference in the timing of individual low amplitude
shortwaves. Rain chances with a forecast blend are generally
fairly low with some uptick possible by late Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1231 PM CDT Thu Aug 3 2017

Generally, VFR conditions are expected through this TAF cycle.
That being said, there will be a chance for isolated
showers/T'storms through the afternoon and into the early evening
hours as a cold frontal boundary moves through the area. This
activity should remain rather isolated at best, however, locations
that receive rain will experience some reduction in cigs/vis.

Winds will shift from a westerly/southwesterly direction to a
more northerly direction over time. This will signify the passage
of the cold front due into southern Missouri by early
evening/sunset timeframe.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Frye
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1252 PM CDT Thu Aug 3 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1252 PM CDT Thu Aug 3 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Hail risk.
  Limited Thunderstorm wind damage risk.
  Limited Lightning risk.

DISCUSSION...

Scattered thunderstorms will occur this afternoon and this
evening ahead of a cold front. Isolated strong to severe storms
will be possible with 60 mph winds and one inch hail. Widespread
severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another system will bring a chance for rain and a few
thunderstorms late Saturday into Sunday. Some storm total
rainfall amounts may reach 2 to 3 inches in some areas over
southeast Kansas into southwest Missouri with a limited risk for
flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Aug 3, 1:43 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
143 PM CDT THU AUG 3 2017

MOZ068-069-080-031930-
Dallas MO-Camden MO-Hickory MO-
143 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS AND
WEST CENTRAL CAMDEN COUNTIES UNTIL 230 PM CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wheatland, or over Hermitage, moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Pittsburg...                      Hermitage...
Urbana...                         Wheatland...
Preston...                        Cross Timbers...
Quincy...                         Tunas...
Elkton...                         Branch...
Nemo...

LAT...LON 3807 9297 3777 9302 3787 9352 3807 9350
      3806 9328
TIME...MOT...LOC 1842Z 313DEG 18KT 3794 9336

Frye
Special weather statement, Aug 3, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
216 PM CDT THU AUG 3 2017

MOZ078-032000-
Cedar MO-
216 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 300
PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Stockton...                       Umber View Heights...
Bearcreek...                      Masters...
Wagoner...                        Cane Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3772 9396 3774 9361 3758 9362 3757 9378
      3758 9399
TIME...MOT...LOC 1916Z 270DEG 17KT 3766 9390

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:43 PM CDTSpecial Weather StatementSGFHickory47 min
Aug 3, 2:24 PM CDTSpecial Weather StatementSGFVernon51 min
Aug 3, 4:32 PM CDTSpecial Weather StatementSGFJasper43 min
Aug 3, 5:01 PM CDTSpecial Weather StatementSGFOregon44 min
Aug 3, 5:49 PM CDTSpecial Weather StatementSGFOregon41 min
Aug 3, 6:20 PM CDTSpecial Weather StatementSGFShannon40 min
Aug 3, 3:07 PM CDTSpecial Weather StatementSGFCrawford53 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.